TITLE

Balanced split sets and Hamilton-Jacobi equations

AUTHOR(S)
Angulo Ardoy, Pablo; Guijarro, Luis
PUB. DATE
January 2011
SOURCE
Calculus of Variations & Partial Differential Equations;Jan2011, Vol. 40 Issue 1/2, p223
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We study the singular set of solutions to Hamilton-Jacobi equations with a Hamiltonian independent of u. In a previous paper, we proved that the singular set is what we called a balanced split locus. In this paper, we find and classify all balanced split loci, identifying the cases where the only balanced split locus is the singular locus, and the cases where this does not hold. This clarifies the relationship between viscosity solutions and the classical approach of characteristics, providing equations for the singular set. Along the way, we prove more structure results about the singular sets.
ACCESSION #
55471510

 

Related Articles

  • SBV Regularity for Hamilton-Jacobi Equations in $${{\mathbb R}^n}$$. Bianchini, Stefano; De Lellis, Camillo; Robyr, Roger // Archive for Rational Mechanics & Analysis;Jun2011, Vol. 200 Issue 3, p1003 

    In this paper we study the regularity of viscosity solutions to the following Hamilton-Jacobi equations In particular, under the assumption that the Hamiltonian $${H\in C^2({\mathbb R}^n)}$$ is uniformly convex, we prove that D u and ∂ u belong to the class SBV(Ω).

  • Value functions for certain class of Hamilton Jacobi equations. BISWAS, ANUP; DUTTA, RAJIB; ROY, PROSENJIT // Proceedings of the Indian Academy of Sciences: Mathematical Scie;Aug2011, Vol. 121 Issue 3, p349 

    We consider a class of Hamilton Jacobi equations (in short, HJE) of type in ℝ×ℝ and m > 1, with bounded, Lipschitz continuous initial data. We give a Hopf-Lax type representation for the value function and also characterize the set of minimizing paths. It is shown that the...

  • About an Optimal Visiting Problem. Bagagiolo, Fabio; Benetton, Michela // Applied Mathematics & Optimization;Feb2012, Vol. 65 Issue 1, p31 

    In this paper we are concerned with the optimal control problem consisting in minimizing the time for reaching (visiting) a fixed number of target sets, in particular more than one target. Such a problem is of course reminiscent of the famous 'Traveling Salesman Problem' and brings all its...

  • Metric viscosity solutions of Hamilton-Jacobi equations depending on local slopes. Gangbo, Wilfrid; Święch, Andrzej // Calculus of Variations & Partial Differential Equations;Sep2015, Vol. 54 Issue 1, p1183 

    We continue the study of viscosity solutions of Hamilton-Jacobi equations in metric spaces initiated in []. We present a more complete account of the theory of metric viscosity solutions based on local slopes. Several comparison and existence results are proved and the main techniques for such...

  • Viscosity solutions methods for converse KAM theory. Diogo Gomes; Adam Oberman // ESAIM: Mathematical Modelling & Numerical Analysis;Nov2008, Vol. 42 Issue 6, p1047 

    The main objective of this paper is to prove new necessary conditions to the existence of KAM tori. To do so, we develop a set of explicit a-priori estimates for smooth solutions of Hamilton-Jacobi equations, using a combination of methods from viscosity solutions, KAM and Aubry-Mather theories....

  • Existence of C1 critical subsolutions of the Hamilton-Jacobi equation. Fathi, Albert; Siconolfi, Antonio // Inventiones Mathematicae;Feb2004, Vol. 155 Issue 2, p363 

    Analyzes the existence of critical subsolutions of the Hamilton-Jacobi equations. Definition of viscosity subsolution, supersolution and solution; Analysis of triangle inequalities; Assessment of the behavior of Euler-Lagrange flow.

  • Long-time Behavior of Solutions of Hamilton–Jacobi Equations with Convex and Coercive Hamiltonians. ICHIHARA, NAOYUKI; ISHII, HITOSHI; LIONS, P.-L. // Archive for Rational Mechanics & Analysis;Nov2009, Vol. 194 Issue 2, p383 

    We investigate the long-time behavior of viscosity solutions of Hamilton–Jacobi equations in $${\mathbb{R}^n}$$ with convex and coercive Hamiltonians and give three general criteria for the convergence of solutions to asymptotic solutions as time goes to infinity. We apply the criteria to...

  • Viscosity Solutions with Asymptotic Behavior of Hessian Quotient Equations. Limei Dai // International Proceedings of Computer Science & Information Tech;2012, Vol. 44, p65 

    In this paper, we use the Perron method to prove the existence of viscosity solutions with asymptotic behavior at infinity to Hessian quotient equations.

  • PDE aspects of Aubry-Mather theory for quasiconvex Hamiltonians. Fathi, Albert; Siconolfi, Antonio // Calculus of Variations & Partial Differential Equations;Feb2005, Vol. 22 Issue 2, p185 

    We propose a PDE approach to the Aubry-Mather theory using viscosity solutions. This allows to treat Hamiltonians (on the flat torus) just coercive, continuous and quasiconvex, for which a Hamiltonian flow cannot necessarily be defined. The analysis is focused on the family of Hamilton-Jacobi...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics